Alert archive / Tennessee / Flash Flood Warnings in 2013
Flash Flood Warning 93, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 10, 2013, 9:08 AM CDT for 6 counties in Tennessee; Dunklin County, Pemiscot County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2013, 9:08 AM CDT (14:08 UTC)
- Expired
- Aug 10, 2013, 3:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dunklin County, MO, Pemiscot County, MO, Dyer County, TN, Gibson County, TN, Henry County, TN, Lake County, TN, Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 104 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 2.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2885 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
617
WGUS54 KMEG 101408
FFWMEG
MOC069-155-TNC045-053-079-095-131-183-102000-
/O.NEW.KMEG.FF.W.0093.130810T1408Z-130810T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
908 AM CDT SAT AUG 10 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DYER COUNTY IN NORTHWEST TENNESSEE...
GIBSON COUNTY IN NORTHWEST TENNESSEE...
HENRY COUNTY IN NORTHWEST TENNESSEE...
LAKE COUNTY IN NORTHWEST TENNESSEE...
OBION COUNTY IN NORTHWEST TENNESSEE...
WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 300 PM CDT
* AT 906 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS IN MANY PARTS OF THE WARNED
AREA. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO
3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMPBELL...
CARUTHERSVILLE...DENTON...HAYTI...HAYWARD...HOMESTOWN...KENNETT...
MALDEN...SENATH...STEELE...DYERSBURG...MARTIN...PARIS AND TRENTON.
THIS WARNING ALSO INCLUDES AREAS NEAR REELFOOT LAKE.
RAIN WILL CONTINUE OFF AND ON FOR THE NEXT SEVERAL HOURS. WITH
PERIODS OF INTENSE RAINFALL. SOME AREAS MAY SEE ABOUT 1 INCH OF
RAIN IN A HOUR. THIS WILL CAUSE SOME FLASH FLOODING...AND PONDING OF
WATER ON ROADWAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3662 8996 3639 8996 3643 8973 3635 8953
3650 8952 3651 8805 3637 8799 3635 8809
3613 8820 3615 8853 3586 8911 3600 8919
3588 8934 3595 8941 3591 8965 3600 8973
3600 9038 3631 9006 3650 9023 3664 9014
$$
TLSJR1 follow-up statement
282
WGUS74 KMEG 101836
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
136 PM CDT SAT AUG 10 2013
MOC069-155-TNC045-053-079-095-131-183-101846-
/O.CAN.KMEG.FF.W.0093.000000T0000Z-130810T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUNKLIN MO-PEMISCOT MO-WEAKLEY TN-DYER TN-GIBSON TN-HENRY TN-LAKE TN-
OBION TN-
136 PM CDT SAT AUG 10 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR OBION...LAKE...
HENRY...NORTHWESTERN GIBSON...DYER...WEAKLEY...PEMISCOT AND DUNKLIN
COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3662 8996 3639 8996 3643 8973 3635 8953
3650 8952 3651 8805 3637 8799 3635 8809
3613 8820 3615 8853 3586 8911 3600 8919
3588 8934 3595 8941 3591 8965 3600 8973
3600 9038 3631 9006 3650 9023 3664 9014
$$
TLSJRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 6:31 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 10, 6:31 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
631 AM CDT SAT AUG 10 2013
.DISCUSSION...
UPDATED FOR 12Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 438 AM CDT SAT AUG 10 2013/
UPDATE...UPDATED TO ADD FLASH FLOOD WATCH
PREV DISCUSSION... /ISSUED 359 AM CDT SAT AUG 10 2013/
DISCUSSION...
STILL NO SIGNIFICANT CHANGES IN THE WEATHER PATTERN ACROSS THE
MIDSOUTH. A STATIONARY FRONT REMAINS IN PLACE STRETCHING FROM NEAR
PARIS TENNESSEE TO NEAR JONESBORO ARKANSAS. TEMPERATURES ARE
PRETTY CLOSE TO WHERE THEY WERE LAST NIGHT AT THIS TIME. MOST OF
THE MIDSOUTH WILL SEE MORNING LOWS IN THE LOW TO MIDDLE 70S.
THUNDERSTORMS HAVE DEVELOPED ALONG OR JUST NORTH OF THE STATIONARY
FRONT IN NORTHEAST ARKANSAS...TRACKING TO THE EAST APPROACHING THE
MISSOURI BOOTHEEL. A LINE OF STORMS STRETCHES AS FAR WEST AS
CENTRAL OKLAHOMA...ALL MOVING TO THE EAST...TRAINING OVER AREAS
WHICH HAVE ALREADY SEEN SIGNIFICANT AMOUNTS OF RAINFALL OVER THE
LAST SEVERAL DAYS. STILL THINKING ABOUT ISSUING A FLASH FLOOD
WATCH FOR PORTIONS OF NORTHEAST ARKANSAS AND MAYBE THE MISSOURI
BOOTHEEL. FOR NOW WILL INTRODUCE HEAVY RAINFALL INTO THE
ZONES...AND ADD A FLOODING THREAT TO THE HAZARDOUS WEATHER
OUTLOOK...BUT MONITOR THE RADAR FOR ANOTHER HOUR OR SO BEFORE
DECIDING ON THE WATCH. PRECIPITABLE WATER HAS INCREASED OVER THE
LAST 24 HOURS...AND IS NOW ABOVE 2 INCHES ACROSS MUCH OF THE AREA.
THE WEATHER PATTERN WILL REMAIN LARGELY UNCHANGED SUNDAY INTO
EARLY NEXT WEEK. WEST TO NORTHWEST FLOW WILL REMAIN IN PLACE ALOFT
WITH A STATIONARY FRONT ORIENTED FROM WEST TO EAST ACROSS THE
MIDSOUTH. TEMPERATURES WILL REMAIN WARM...ESPECIALLY IN THE
SOUTH...BUT CLOUD COVER AND THUNDERSTORMS WILL PROVIDE SOME
LOCALIZED RELIEF FROM THE HEAT. NEAR AND NORTH OF THE FRONT...JUST
LIKE THE LAST COUPLE OF DAYS...WE EXPECT THE HIGHEST RAIN CHANCES.
SOME STORMS MAY BE ON THE STRONG SIDE...BUT NO SEVERE STORMS ARE
EXPECTED.
WE MAY FINALLY SEE A PATTERN CHANGE IN THE EXTENDED FORECAST.
GUIDANCE SHOWS COOLER TEMPERATURES AND LOWER RAIN CHANCES BEHIND A
COLD FRONT WHICH IS FORECAST TO MOVE THROUGH THE MIDSOUTH
WEDNESDAY. WE MAY SEE A FEW DRY DAYS AFTER MIDWEEK...BUT NOTHING
CHANGES QUICKLY IN THE TYPE OF WEATHER PATTERN WE ARE IN...SO I
WOULDN'T GET MY HOPES UP JUST YET.
&&
.AVIATION...
12Z TAF CYCLE
LOW CLOUDS AND FOG HAVE DEVELOPED OVER THE KMKL AREA WHICH SHOULD
DIMINISH LATER THIS MORNING...OTHERWISE VFR CONDITIONS WILL BE
FOUND FOR MUCH OF THE FORECAST PERIOD. A COMPLEX OF THUNDERSTORMS
CONTINUE TO MOVE ACROSS NORTHERN SECTIONS OF THE FORECAST AREA AND
IS SLOWLY DROPPING SOUTH. AS IT DOES THUNDERSTORMS MAY MOVE INTO
THE KMEM AND KMKL AREA LATER THIS MORNING AND THE KTUP THIS
AFTERNOON. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING
MAINLY OVER SOUTHERN SECTIONS OF THE FORECAST AREA. WINDS WILL
LIGHT AND SOMEWHAT VARIABLE FOR MUCH OF THE FORECAST PERIOD.
ARS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 92 75 92 75 / 50 40 40 30
MKL 87 71 90 71 / 50 40 40 30
JBR 89 72 92 73 / 50 40 40 30
TUP 93 73 93 73 / 40 40 40 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CLAY-GREENE-LAWRENCE-
RANDOLPH.
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...NONE.
TN...NONE.
&&Hazardous weather outlook, Aug 10, 4:21 AM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 421 AM CDT SAT AUG 10 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 421 AM CDT SAT AUG 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG STORMS ARE POSSIBLE ACROSS ALL OF THE MIDSOUTH TODAY AND TONIGHT. FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE. HEAVY RAINFALL COULD RESULT IN LOCALIZED FLOODING ESPECIALLY ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHERN PORTIONS OF WEST TENNESSEE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:34 AM CDT | Flash Flood Watch | MEG | Dunklin, Pemiscot | 7 hr |
| Aug 10, 7:06 AM CDT | Flash Flood Warning | MEG | Dunklin, Pemiscot | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2013Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.